Pregnancy Home > DuetDHA Warnings and Precautions
For pregnant women who are taking DuetDHA, warnings and precautions of the prenatal vitamins should be fully understood. Talk to your healthcare provider before taking DuetDHA if you have an allergy to fish, a bleeding disorder, or anemia. Warnings and precautions of DuetDHA also include being aware that the vitamins can mask anemia (certain types of anemia may not show up on blood tests if you are using DuetDHA).
DuetDHA: What Should I Tell My Healthcare Provider?You should talk with your healthcare provider prior to taking Duet®DHA or DuetDHAec prenatal vitamins if you have:
- A bleeding disorder
- An allergy to fish
- Any other allergies, including allergies to food, dyes, or preservatives.
Also, make sure to tell your healthcare provider about any other medicines you are taking, including prescription and non-prescription medicines, vitamins, and herbal supplements.
Specific Precautions and Warnings for DuetDHASome warnings and precautions to be aware of prior to taking DuetDHA include the following:
- DuetDHA products contain omega-3 fatty acids that are derived from fish oil. Check with your healthcare provider before taking DuetDHA if you are allergic to fish.
- DuetDHA products contain folic acid, which can mask certain types of anemia. This means that if you take enough folic acid, certain types of anemia may not show up on blood tests. However, this does not apply to all types of anemia. If you have anemia, check with your healthcare provider before taking DuetDHA.
- High doses of omega-3 fatty acids from fish oils (like the kind in DuetDHA) can increase the risk of bleeding, although this is not expected to be a problem at the recommended DuetDHA dosage. However, if you have a bleeding disorder, please discuss this with your healthcare provider before taking DuetDHA.
- DuetDHA can potentially interact with a few other medications (see DuetDHA Interactions).
- DuetDHA products are usually considered safe for women who are breastfeeding (see DuetDHA and Breastfeeding).